Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 2, 2009, 9:31 PM CDT for Dent County, Shannon County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 9:31 PM CDT (02:31 UTC)
- Expired
- Jun 3, 2009, 3:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:00 AM CDT | FLASH FLOOD | Salem, MO | LOW WATER CROSSINGS NEAR CRAIG INDUSTRIAL PARK AND HOSPITAL ROAD FLOODED. TIME OF EVENT ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 209 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 030231
FFWSGF
MOC065-203-030800-
/O.NEW.KSGF.FF.W.0054.090603T0231Z-090603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 PM CDT TUE JUN 2 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 300 AM CDT.
* AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF BETWEEN 1 AND 2 INCHES OF RAIN
HAVE FALLEN OVER THE WARNED AREA OVER THE LAST 2 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3721 9166 3742 9165 3743 9175 3759 9176
3761 9182 3778 9181 3777 9132 3771 9132
3770 9123 3760 9123 3758 9131 3751 9131
3751 9123 3720 9113
$$
HATCH2 follow-up statements
000
WGUS73 KSGF 030254
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT TUE JUN 2 2009
MOC065-203-030800-
/O.CON.KSGF.FF.W.0054.000000T0000Z-090603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-DENT MO-
954 PM CDT TUE JUN 2 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR DENT
AND NORTHERN SHANNON COUNTIES...
AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3721 9166 3742 9165 3743 9175 3759 9176
3761 9182 3778 9181 3777 9132 3771 9132
3770 9123 3760 9123 3758 9131 3751 9131
3751 9123 3720 9113
$$
HATCH000
WGUS73 KSGF 030753
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT WED JUN 3 2009
MOC065-203-030803-
/O.EXP.KSGF.FF.W.0054.000000T0000Z-090603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-DENT MO-
253 AM CDT WED JUN 3 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR DENT AND
NORTHERN SHANNON COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3721 9166 3742 9165 3743 9175 3759 9176
3761 9182 3778 9181 3777 9132 3771 9132
3770 9123 3760 9123 3758 9131 3751 9131
3751 9123 3720 9113
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:54 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 2, 6:54 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT TUE JUN 2 2009
...UPDATE TO AVIATION...
.DISCUSSION...
MAIN FORECAST HIGHLIGHTS/CHALLENGES IN THIS FORECAST PACKAGE WILL
DEAL WITH THUNDERSTORM CHANCES THIS AFTERNOON INTO WEDNESDAY EVENING.
CURRENTLY...ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED
ACROSS THE AREA AS INSTABILITY HAS INCREASED WITH THE HEATING OF
THE DAY. WIND SHEAR IS WEAK...SO THIS ACTIVITY IS PULSE IN
NATURE. THIS ACTIVITY WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON INTO THE EVENING HOURS. THIS ACTIVITY SHOULD BEGIN TO
DISSIPATE AFTER SUNSET AS INSTABILITY BEGINS WEAKEN. SEVERE
POTENTIAL WILL BE LOW DUE TO THE WEAK WIND SHEAR...HOWEVER A FEW
OF THE STRONGER STORMS COULD PULSE UP ENOUGH TO PRODUCE MARGINALLY
SEVERE WINDS AND HAIL.
ALSO A COLD FRONT IS POSITIONS ACROSS NORTHERN MISSOURI...
GENERALLY FROM THE KANSAS CITY AREA TO QUINCY ILLINOIS THIS
AFTERNOON. THIS FRONT WILL SLOWLY SAG SOUTH THIS AFTERNOON AND
EVENING....WITH THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE
BOUNDARY. THIS FRONT WILL LIKELY NOT DROP SOUTH INTO THE AREA
UNTIL AFTER DARK. AT THIS TIME INSTABILITY SHOULD BEGIN WEAKEN SO
SEVERE POTENTIAL SHOULD BE LOW....HOWEVER A FEW MARGINALLY SEVERE
STORMS CANNOT BE RULED OUT OVER THE NORTHERN CWA THIS EVENING IF
ENOUGH INSTABILITY REMAINS ACROSS THE AREA.
OVERNIGHT THE FRONT WILL SLOWLY CREEP SOUTH ACROSS THE AREA.
THERE WILL BE THE POTENTIAL FOR TRAINING OF STORMS ALONG THE FRONT
AS THE FLOW WILL BE PARALLEL TO THE FRONT. THE CURRENT FLASH FLOOD
WATCH COVERS THIS AND NO CHANGES ARE NEEDED AT THIS TIME. THE LOW
LEVEL JET WILL NOT BE ALL THAT STRONG TONIGHT SO IT IS POSSIBLE
THAT ACTIVITY DIES DOWN A BIT OVERNIGHT ALONG THE FRONT. AN UPPER
LEVEL LOW WILL PUSH EAST INTO THE WESTERN CWA LATE TONIGHT INTO
TOMORROW AND WILL LIKELY BE THE BEST POTENTIAL FOR THUNDERSTORM
ACTIVITY. THIS DISTURBANCE WILL MOVE EAST ACROSS SOUTHERN
MISSOURI...WITH LOW LEVEL FLOW OVERRUNNING THE FRONT. THIS COULD
LEAD TO A TRAINING OF STORMS TOMORROW AFTERNOON AND EVENING. THE
FLOOD WATCH MAY NEED TO BE EXPANDED TO COVER THIS ACTIVITY ACROSS
THE SOUTHERN AND EASTERN PORTIONS OF THE CWA TOMORROW AND TOMORROW
NIGHT BUT IT IS POSSIBLE THE HEAVIEST RAIN MAY SLIDE SOUTH INTO
NORTH ARKANSAS AND WILL LET NEXT SHIFT DETERMINE IF THE WATCH
NEEDS TO BE EXPANDED.
MUCH OF THE RAIN SHOULD EXIT TO OUR SOUTH AND EAST BY MIDNIGHT
THURSDAY...HOWEVER A FEW LINGERING SHOWERS WILL BE POSSIBLE
ACROSS SOUTHERN MISSOURI INTO THURSDAY MORNING. MUCH COOLER
TEMPERATURES WILL BUILD INTO THE REGION BEHIND THE FRONT...WITH
TEMPERATURES STRUGGLING TO WARM OUT OF THE 60S ON WEDNESDAY AND
HIGHS IN THE 70S EXPECTED ON THURSDAY.
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD INTO THE AREA FROM THE
WEST FRIDAY INTO THE WEEKEND. THE AREA WILL BE IN NORTHWEST FLOW
FRIDAY AND SATURDAY AND THERE COULD BE CONVECTION THAT DEVELOPS TO
THE NORTHWEST THAT SLIDES INTO THE AREA ON FRIDAY NIGHT AND
SATURDAY MORNING. THE RIDGE WILL BE CENTERED OVER THE AREA
SATURDAY AND SUNDAY WITH A RETURN TO 80S AND POSSIBLE 90 DEGREE
TEMPERATURES TO THE AREA. CANNOT RULE OUT A FEW ISOLATED
THUNDERSTORMS BOTH SATURDAY AND SUNDAY...HOWEVER MOST LOCATIONS
SHOULD REMAIN DRY AS THE RIDGE KEEPS THE STORM TRACK TO THE
NORTH.
AN UPPER LEVEL TROUGH WILL PUSH INTO THE WEST COAST THIS WEEKEND
AND WILL SEND A COLD FRONT INTO THE REGION EARLY NEXT WEEK
BRINGING BETTER CHANCES FOR SHOWER AND THUNDERSTORMS TO THE AREA.
WISE
&&
.AVIATION...
ISOLATED TO SCATTERED EARLY EVENING CONVECTION IS EXPECTED TO
DISSIPATE WITH LOSS OF DAY TIME HEATING. SHOWERS AND
THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD OVERNIGHT AS A
FRONTAL BOUNDARY EXTENDING THROUGH THE CENTRAL OZARKS AND
SOUTHEAST KANSAS GRADUALLY SHIFTS SOUTH TOWARDS THE AERODROMES.
LOWER CEILINGS WILL ACCOMPANY THE FRONT ALONG WITH REDUCED
VISIBILITIES FROM SHOWERS AND THUNDERSTORMS. AMENDMENTS WILL
LIKELY BE NEEDED AS CONVECTION FURTHER DEVELOPS NEAR THE FRONT
AND SHIFTS SOUTH OVERNIGHT.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ055>057-
066>069-077-078-088-089-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 2, 8:33 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 833 PM CDT TUE JUN 2 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 833 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...HOWEVER A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF QUARTERS. ADDITIONAL THUNDERSTORM ACTIVITY WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT WHICH WILL DROP SOUTH INTO THE AREA OVERNIGHT. SLOW MOVING THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE OVER PORTIONS OF WESTERN AND CENTRAL MISSOURI INTO SOUTHEAST KANSAS TONIGHT AND WEDNESDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL REMAIN POSSIBLE WEDNESDAY AS THE FRONT GRADUALLY SHIFTS SOUTHEAST. LOCALIZED FLASH FLOODING WILL BE POSSIBLE NEAR STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
In the hours before
Special weather statement, Jun 2, 7:18 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 718 PM CDT TUE JUN 2 2009 MOZ081-092-030045- WRIGHT MO-LACLEDE MO- 718 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WRIGHT AND SOUTH CENTRAL LACLEDE COUNTIES UNTIL 745 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF CONWAY...OR 15 MILES SOUTH OF LEBANON...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Jun 2, 7:23 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL RADER 37.46N 92.72W
06/02/2009 E1.00 INCH WEBSTER MO FIRE DEPT/RESCUE
QUARTER SIZE HAIL...REPORT RELAYED BY LACLEDE COUNTY
EMERGENCY MANAGEMENT
&&
ANGLELocal storm report, Jun 2, 7:35 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST 1 W MORGAN 37.51N 92.69W
06/02/2009 E50 MPH LACLEDE MO PUBLIC
50 MPH WINDS AND PEA SIZE HAIL.
&&
BARJENBRUCHSpecial weather statement, Jun 2, 7:54 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 PM CDT TUE JUN 2 2009 MOZ092-030130- WRIGHT MO- 754 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WRIGHT COUNTY UNTIL 830 PM CDT... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HARTVILLE...OR 15 MILES EAST OF MARSHFIELD...MOVING NORTH AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Jun 2, 8:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 PM HEAVY RAIN NIANGUA 37.39N 92.83W
06/02/2009 M1.14 INCH WEBSTER MO CO-OP OBSERVER
1.44 INCHES OF RAIN IN 22 MINUTES
&&
ANGLELocal storm report, Jun 2, 9:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 PM HEAVY RAIN NIANGUA 37.39N 92.83W
06/02/2009 M1.14 INCH WEBSTER MO CO-OP OBSERVER
1.14 INCHES OF RAIN IN 22 MINUTES
&&
CORRECTED REMARKS
ANGLEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:01 PM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 6 hr |
| Jun 3, 7:24 AM CDT | Areal Flood Warning | SGF | Dent, Phelps | 6 hr |
| Jun 3, 1:00 PM CDT | Areal Flood Warning | SGF | Phelps | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.